Skip to Accessibility Tools Skip to Content Skip to Footer

Forums


Medications & Prescription Treatment

Wellbutrin making headaches worse?

  • By rahyman

    I’ve been suffering from migraines for a few decades now.
    Hormones seem to be my typical trigger.
    When I was on a ssri my headaches were well controlled.
    I stopped taking ssri medication due to the massive weight gain.
    I’m on my second month of Wellbutrin and I’ve had everpresent headaches.
    At times the pressure is so intense in my head; horrid.
    Has anyone had similar experience with Wellbutrin?
    I’m on my second month of emgality but so far not feeling improvement.

    reply
  • By Nancy Harris Bonk Moderator

    Hi rahyman,

    Great question – thank you for asking it and being part of the Migraine.com discussion forum!

    I do see that headache can be a potential side effect of taking Wellbutrin. The thing about taking new medications is, it can take up to 90 days before we see an improvement in migraine frequency and severity. During this time potential side effects may lessen as well. I’ve been on this medication for a while now, and can’t remember if headache was an issue, I’m sorry to say. You may want to give it another month, and see if you are feeling better.

    Is this pressure a new symptom, or have you always had it? Anytime we have new symptoms and/or our migraine attack patterns change, it’s a good idea to discuss this with the doctor so he can rule out anything more serious.

    It can take a few doses of the new CGRP medications before we notice a difference. We do have a discussion on these medications you may be interested in reading here; https://migraine.com/forum/cgrps-calcitonin-gene-related-peptide/.

    Frova, a long acting triptan can be used to help prevent menstrual migraines. I’ve spoken with a number of women who find relief using it during this time. Here’s more information for you; https://migraine.com/blog/short-term-option-for-migraine-prevention-frova/.

    I hope this all helps! Keep me posted on how you are doing.

    Wishing you a low pain day,
    Nancy

    reply